MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD SUREPREP¿ CAPILLARY TUBES- HEPARINIZED; TUBE, COLLECTION, CAPILLARY BLOOD

BECTON DICKINSON & CO. (SPARKS) BD SUREPREP¿ CAPILLARY TUBES- HEPARINIZED; TUBE, COLLECTION, CAPILLARY BLOOD
Catalog Number 420317
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdr ownership short description: no exact event type is available for bd sureprep¿ capillary tubes leaking patient sample, therefore, leaking/broken bactec bottle - containing patient sample has been used for reportability purposes.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd sureprep¿ capillary tubes- heparinized, blood is spilling out of two boxes of tubes.No patient impact reported.The following information was provided by the initial reporter: "customer is reporting blood is spilling out.How are the capillary tubes stored when not in use? tubes are stored at room temperature in its original packaging.How are the tubes being filled? filled with whole blood by retro orbital bleeds and saphenous vein.Once the tube is filled, how long is the blood remaining in contact with the self-sealing plug? once blood has reached the self-sealing plug.Then placed upright plug facing downwards.Quantity of two boxes affected.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: complaint history review: a review of past complaints on this product over the past 12 months does not indicate a trend on this issue.Device history record review: the review of the device history record did not indicate any manufacturing issues.Sample analysis: a review of the photos provided did not reveal any defect.An inspection of the retention samples was satisfactory.No defects were found.Evaluations results: based on the investigation, no defect was observed.No complaint trend has been observed.Investigation conclusion: based on the evaluation of the investigation, the complaint was not confirmed.No further actions will be taken as no confirmed trend has been identified.However, bd will continue to monitor for trending.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD SUREPREP¿ CAPILLARY TUBES- HEPARINIZED
Common Device Name
TUBE, COLLECTION, CAPILLARY BLOOD
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17845598
Report Number1119779-2023-01036
Device Sequence Number4387129
Product Code GIO
UDI-Device Identifier30382904203178
UDI-Public30382904203178
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K884623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/28/2025
Device Catalogue Number420317
Device Lot Number032823
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown